Thursday, July 14, 2005

Confusing thoughts...

I am going to Thailand again tomorrow. I am still not my normal self yet hence my lack of updates. As some of you guys know, I have been having stomach problem hence the other day I went and see a gastroenterology specialist. That is after I went and talk to my urologist about my blood result. My blood result shown that I have medium level of cholesterol and according to him it will potentially impact my dear friend “Heart”. It will harden the arteries thus squeezing my dear friend. I used to have a high cholesterol 3 years ago. I did not take any pills.

I guess that is one of the contributing factors towards my demise of another dear friend of mine called “left kidney” almost a year ago. It was being attacked and colonise by some genes that has gone “crazy” which went around building a “nest” which almost consume my whole kidney. The nest has the size of almost 7cm. It was classify as a stage 2 species. Hence I have been preaching around to most of my friends to reduce eating oily and fried foods.

Another bad result is from my liver, one of the enzymes called GGT has breach the maximum level, however my urologist said “No need worry, as others indicator shown that you have a good liver”. My mind then say to my brain, “Then what is the use of having a maximum level as an indicator?” Does the doctor know what he is talking about? As he continues to preach about the cholesterol level, I asked him how should I increase my good cholesterol, he says that the best way is to eat the cholesterol diluting pills to reduce the bad cholesterol. He say that I could try to exercise and control the diet but it only could help the body to dilute the cholesterol or increase the good cholesterol by the maximum of 20 to 25 percent only. He even suggested drinking red wine. I know its good but for a cancer patient is like helping the guy to move one step forward to resting for eternity.

Do you guys know that cholesterol pill could be harmful to your liver? So those who ate pills to control cholesterol should monitor the liver function frequently. This is actually comes from a cardiologist as I have a few cousins who eat this type of pill. The normal physician did not really advice or did not really highlight the potential problem. I guess its either you die of heart attack or liver failure. 2 indicators of kidney function also showed result more than the maximum level. One is Creatinine and the other is uric acid, again the doctor say is ok as I have only one kidney and he says that some “blood test” has higher maximum level. Mine is still below that.

So when I went and see the Gastro specialist, I was prescribed a pill called Controloc 40 mg. I found out that this pill is not that good for patient with impaired Kidney function. I have told the specialist regarding my medical history but he insisted that the pill will not do any harm as he has prescribed to patient that has kidney failure. Initially he has requested me to do an endoscopes of my stomach which is something that I am trying to avoid. Reason being is that I have seen my father passed away after doing one. I have heard that my aunties also passed away after doing one. Is it confusing? Things that could help could also act as destroyer. I have personally decided to took half of the dosage of controloc prescribe by my doctor as he says that is I have felt ok I could reduce it by half. I guess I live in a confuse world with all this medical thing and the doctor or the professional is not helping either. I have booked an appointment with a gastro specialist in Thailand. In the same hospital which found my “tumour”. I hope I could at last hear some logical answer……

12 comments:

Lynne said...

Wow, didn't know encoscopes can kill ... you better be careful. Then again, these days, medical science is so advanced, you should be fine lah, don't worry too much. Stay away from the yummy Thai food, OK?

Selba said...

Yup, a second opinion from other doctors would be better than only listening to one doctor only.

Hope you have a good time in Thailand!

Monica said...

I dont know if you have some type of coverage for it but I might go to a second doctor too!!!

I wish I knew more!!

my boyfriend Daivd only lost a piece of his right kidney and he hasnt gone back for his 6 month yet because its new, they only took it out at the end of March-he feels fine

I wish you the best!!! :) :)

dreaming-neko said...

take care of your health, man!
and enjoy bangkok for me~

crazycat said...

aiyoh, seemed like a big handful u got there.. do take care... :)

richwhiteboy said...

So sorry to read that you are still experiencing all these complex health problems.

An endoscopy should not be harmful. I've known several people who have had all types of these "oscopys," stomach, lungs, whatever, with no harmful effects. I myself have had a colonoscopy, which is where they go up the other end and look at your colon and intestines. It really wasn't that bad. So I wouldn't worry about that if I were you.

As for the red wine, I have read that (one) glass of red wine a day may help prevent a high cholesteral level, but I don't think it's good medicine for someone whose cholesteral count is already too high.

Perhaps your pharmacist could make a list of all the pills you're taking and figure out how they all interact and explain it to you. I know from experience that some medicines can cause the blood level of other medicines to be elevated, or have the opposite effect and cause them not to be absorbed by the body. And doctors are not always aware of all the implications. Modern medicine is so hard!

Try not to worry. You seem to have a good attitude toward life, and that's the best medicine of all.

Take care.

jolene said...

Not to worry too much. Things always turn out for the better. Just be positive. Be your usual happy go lucky self.

Lrong said...

Wow, the way you are tackling these problems, I salute you...

keatix said...

sabai lur? took yang ja dee, mai thong kung won kap!! mer rai glub KL kap?

aGent X said...

I wish that there is nothing serious and that you will be in the pink of health again...for a long, long time.

Take care!

PaT said...

wow.

hey soohk, take care alright.

Actually hor, after reading your entry. I'm also quite confused and lost. o.O

Don't eat too much oily food alright..

SooHK said...

Lynne, the doctor explained that it could be heart failure, as loss of blood causes the patient to weaken. I have stayed away from those yummy thai food for a year aleady...

Selba, went shopping, manage to buy a home theater system for my room, DVD player for downstairs and a wooden chair. hahaha... is this called enjoying...

Monica, glad to hear the good news on david.. keep the spirit it up...

Dreaming Neko, I have a lot of fun there...

Crazy cat, thanks, my hand is still have a lot of space left..guess could take more... hahaha

Richwhiteboy, as always you and most bloggers are around to give the support. Yeap I guess colonoscopy even worse as you need to clear the colon first by eating laxative.. you spend few hours purging... and then goes under sedation..Someone has actually recommended eating Oat meal.. I will try but limit to a certain degree as its not good for someone with high uric acid. Thanks...

Jolene, first time you are here... hahaha thanks...ya

LRong, thanks a lot...

Keatix, Kop Khun Mak Mak, Yang May Sabai 100 percent... tee kor ok... lor

Agent X, thanks ....

Pat, the more doctor I visit the more I grew confuse... thanks...

Related Posts Plugin for WordPress, Blogger...

Twitter Updates

    follow me on Twitter